MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ENDOCAPSULE SMALL INTESTINAL CAPSULE; ENDOCAPSULE SMALL INTESTINAL CAPSULE ENDOSCOPE SET

OLYMPUS MEDICAL SYSTEMS CORP. ENDOCAPSULE SMALL INTESTINAL CAPSULE; ENDOCAPSULE SMALL INTESTINAL CAPSULE ENDOSCOPE SET
Model Number EC-S10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.This report has been submitted by the importer under this mdr report number 2951238-2022-00408.
 
Event or Problem Description
The physician and patient informed olympus, the patient had the subject device procedure "a few months back" and having some issues.The physician reported the patient is reporting stomach burn.The patient reported she is allergic to iodotrotynyl butylcarbamate and thinks she is having a reaction to the subject device.She is having allergic blisters, redness, inflammation, and she is in pain.She went to the emergency room after two days of a burning stomach pain and diarrhea.She states her stomach is "on fire and aching 24/7." the patient states she has lost 11 pounds since this started.The patient reported the endocapsule has been inside of her for at least 18 days.She had x-ray imaging done on (b)(6) 2022 and the subject device was confirmed in the patient.On (b)(6) 2022, the patient had another x-ray image and it confirmed the subject device had passed and no longer inside the patient.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer's investigation.A definitive root cause was not identified.Based on the available information, the legal manufacturer was unable to determine the probable cause of the adverse events since the device was not returned for evaluation and reproducibility of the phenomenon is unknown since the capsule endoscope had already been used.It was confirmed the substances associated with the patient¿s allergy were not included in the list of ingredients.In addition, since the capsule endoscope (ec-s10) has been tested for appearance damage by olympus when it stays in a body for up to 6 months, it is unlikely that the substance inside the capsule would dissolve.Olympus will continue to monitor the field performance of the device.
 
Event or Problem Description
The customer provided additional information: the indication for the endocapsule procedure was iron deficiency presumed secondary to gastrointestinal blood loss.The patient did not undergo any medical treatment during the emergency room visit.The patient's status is reported as "better".The customer submitted mw5109760 to the fda: i have a contact allergy to iodopropynyl butylcarbamate, a preservative found in a lot of medical supplies and equipment.It causes water blisters, severe redness and inflammation, burning and constant pain/skin sensitivity.I have been advised the doctor filed an fda reported.Based on the symptoms i am having, i am 90% sure that the lining of my intestines/colon is experiencing the same symptoms i have experienced on my skin.My stomach feels raw; my stomach is burning and hurting severely and constantly (for 3 weeks).The allergic reaction has been treated with topical ointment (betamethasone) in the past.My last episode, fall 2021, was from a metal splint on my ring finger, left hand due to a torn tendon.It took five (5) months for the skin to heal.In 2019, at lung surgery, i had back sores from 3m brand surgical tape.I still have marks on my back from the 10 days of use in the hospital with the tape.The tape contains the preservative.I cannot be treated until it is determined weather or not the preservative is the cause.The preservative can be under ten (10) different names.It is in cosmetics, bath care products, grooming products, paints, primers, industrial coolants, pesticides, etc.Besides medical supplies and equipment.It will probably take months of treatment.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the manufacturing date for the corrected model: olympus endocapsule.

Brand Name
ENDOCAPSULE SMALL INTESTINAL CAPSULE
Common Device Name
ENDOCAPSULE SMALL INTESTINAL CAPSULE ENDOSCOPE SET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14465838
Report Number8010047-2022-08674
Device Sequence Number4569561
Product Code NEZ
UDI-Device Identifier04953170328268
UDI-Public04953170328268
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model NumberEC-S10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer06/01/2022
07/14/2022
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date06/30/2022
08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale